EconPapers    
Economics at your fingertips  
 

A Random Arrival Time Best-Choice Problem with Uniform Prior on the Number of Arrivals

Mitsushi Tamaki () and Qi Wang ()
Additional contact information
Mitsushi Tamaki: Aichi University
Qi Wang: Aichi University

A chapter in Optimization and Optimal Control, 2010, pp 499-510 from Springer

Abstract: Summary Suppose that a random number N of rankable applicants appear and their arrival times are i.i.d. random variables having a known distribution function. A method of choosing the best applicant is investigated when a prior on N is uniform on $$\{1,2,\ldots ,n\}$$ . An exact form of the optimal selection rule is derived. Stewart first studied this problem, but examined only the case of the non-informative prior, i.e., the limiting case of $$n\to \infty$$ , so our result can be considered as a generalization of Stewart’s result.

Keywords: secretary problem; optimal stopping; bayesian updating; OLA rule; $$e^{-1}$$ -rule; relative rank (search for similar items in EconPapers)
Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (2)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:spochp:978-0-387-89496-6_24

Ordering information: This item can be ordered from
http://www.springer.com/9780387894966

DOI: 10.1007/978-0-387-89496-6_24

Access Statistics for this chapter

More chapters in Springer Optimization and Its Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:spochp:978-0-387-89496-6_24